MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 5.0PEF
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the mother was giving her son a bath and lifted up his neck to clean, a very loud leak of air was heard coming from the trach.The mother examined the trach and noticed that the shaft was severed below the 15 mm connector.The mother quickly got another trach and removed that one and put in a new trach without any incident to patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3 and h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the cannula tube was broken.Part of the tube was assembled into the flange-connector, the edges of the tube were uneven, and the tube presented stiffness near the proximal end and connection to flange connector.It was reported that when the mother was giving her son a bath and lifted up his neck to clean, a very loud leak of air was heard coming from the trach.The mother examined the trach and noticed that there was a sever at the shaft below the 15mm connector.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.The instructions included with this device provide the following guidance: capping or plugging the tube is not recommended because there may not be sufficient airway for the patient to breathe.The tube and accessories are supplied sterile and cannot be adequately resterilized for safe reuse and are intended for single patient use.The tube and accessories are for single use and single patient use only.Attempts to resterilize the tube and accessories may result in product failure and increased risk to the patient.The tube and obturator are for single patient use.Duration should not exceed twenty-nine (29) days.Covidien has not substantiated use of these devices beyond 29 days.Decisions about tracheostomy tube changes should be made by the responsible physician or designate using accepted medical techniques and judgement.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21619837
Report Number9681384-2025-00251
Device Sequence Number6668492
Product Code JOH
UDI-Device Identifier20884521779799
UDI-Public20884521779799
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K182861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.0PEF
Device Catalogue Number5.0PEF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexUnknown
Patient Weight12 KG